Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 85, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 11, 2001, 5:13 PM CDT for Hale County, Lamb County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 5:13 PM CDT (22:13 UTC)
- Expired
- May 11, 2001, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hale County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 39 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 112214 SVRLBB TXC189-279-112300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 513 PM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALE COUNTY IN NORTHWEST TEXAS LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 600 PM CDT * AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS OR LARGER 5 MILES SOUTHWEST OF COTTON CENTER...OR ABOUT 13 MILES NORTHWEST OF ABERNATHY...MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... COTTON CENTER... SPADE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONALw WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3391 10196 3406 10204 3384 10237 3384 10210
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:35 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 11, 3:35 PM CDT, 1 hour 38 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 335 PM CDT FRI MAY 11 2001 SATELLITE INDICATIONS ARE THAT SUBSIDENCE IN THE WAKE OF THE MESOSCALE CONVECTIVELY INDUCED VORTICITY MAXIMUM NEAR WICHITA FALLS AT 20Z HAS INHIBITED CONVECTIVE DEVELOPMENT OVER THE FORECAST AREA. THE LOW LEVEL CONVERGENCE ALONG THE PRE-FRONTAL TROUGH AXIS IS ALSO WEAKER THAN EXPECTED. COLD FRONT WAS LOCATED FROM NORTHWEST OKLAHOMA TO SOUTH OF AMARILLO TO RATON. THE FRONT WILL CONTINUE TO MOVE SOUTH INTO THE FORECAST AREA THIS EVENING WHICH MAY AID IN INCREASING LOW LEVEL CONVERGENCE OVER THE SOUTH PLAINS. WILL KEEP LOW CHANCE POPS FOR THE PLAINVIEW/LUBBOCK/CHILDRESS AREA THIS EVENING. ANOTHER WEAK SHORT WAVE TROUGH WAS LOCATED BETWEEN RATON AND ALAMOSA. CONVECTION HAS INCREASED IN UPSLOPE FLOW REGIME FROM RATON SOUTH TO CLINES CORNER. TUCUMCARI WIND PROFILE IS VERY UNIMPRESSIVE WITH MID-LEVEL FLOW OF 5-10 KNOTS FROM THE NORTHWEST. WITH EASTERLY MOIST LOW LEVEL FLOW SUSTAINING THIS AREA OF CONVECTION...THUNDERSTORMS SHOULD DRIFT ACROSS THE EASTERN PLAINS OF NEW MEXICO AND MOVE INTO THE WESTERN COUNTIES AFTER MIDNIGHT. WILL GO WITH BEST CHANCE POPS FOR THE WESTERN SOUTH PLAINS TONIGHT. WILL NOT MENTION SEVERE AT THIS TIME DUE TO THE WEAK MID-LEVEL FLOW OVER THE AREA. STRATUS WILL MOVE INTO THE REGION OVERNIGHT BEHIND THE COLD FRONT BUT THE CLOUDS SHOULD DIMINISH DURING THE MORNING HOURS ON SATURDAY. THE FRONTAL BOUNDARY WILL BE WELL SOUTH OF THE FORECAST AREA SATURDAY AND CONVECTION WHICH FIRES ALONG THE MOUNTAINS IN NEW MEXICO SHOULD NOT ADVECT TOO FAR TO THE EAST AS THE UPPER LEVEL HIGH IS SITUATED OVER THE SOUTHERN ROCKIES. WILL GO WITH A DRY FORECAST FOR SATURDAY. WEAK FLOW REGIME REMAINS THE THEME THROUGH THE REMAINDER OF THE FORECAST PERIOD AS THE UPPER LEVEL RIDGE REMAINS OVER THE SOUTHERN ROCKIES AND SOUTHERN HIGH PLAINS. COULD SEE ISOLATED THUNDERSTORMS ALONG THE DRYLINE/SURFACE TROUGH MONDAY THROUGH WEDNESDAY BUT CHANCE IS JUST NOT ENOUGH TO WARRANT MENTIONING IN THE FORECAST. FRIONA 55/76/56/85 4111 TULIA 54/75/56/85 3100 BROWNFIELD 57/78/57/89 4111 LUBBOCK 58/78/59/88 3100 CHILDRESS 58/77/62/86 3000 ASPERMONT 62/79/64/86 3100 .LUB...NONE. TINSLEY
In the hours before
Special weather statement, May 11, 11:40 AM CDT, 5 hours 33 minutes before
TXZ021>044-111900- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1140 AM CDT FRI MAY 11 2001 THUNDERSTORMS MAY APPROACH SEVERE LEVELS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND LOW ROLLING PLAINS THIS AFTERNOON AND EVENING. A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHWARD ACROSS THE PANHANDLE THIS AFTERNOON AND SHOULD MOVE INTO THE SOUTH PLAINS BY THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTfED TO DEVELOP NEAR THIS BOUNDARY. THE STRONGEST STORMS MAY CONTAIN HAIL UP TO DIME SIZE AND GUSTY WINDS. SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:49 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 26 min |
| May 11, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 34 min |
| May 11, 6:35 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 40 min |
| May 11, 6:42 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.